Alert archive / North Carolina / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 166, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 16, 2009, 1:26 PM EDT for Montgomery County, Moore County, Richmond County, North Carolina. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 16, 2009, 1:26 PM EDT (17:26 UTC)
- Expired
- Jul 16, 2009, 2:15 PM EDT
- In force
- 49 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Montgomery County, NC, Moore County, NC, Richmond County, NC
The radar
The Raleigh/Durham radar (KRAX), 132 km from the middle of the area, began a volume at 17:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 1:40 PM EDT | TSTM WND DMG | 1 N Ellerbe, NC | A TREE WAS REPORTED DOWN AT THE INTERSECTION OF US-220 AND HWY-73. OTHER NUMEROUS TREES REPORTED DOWN ACROSS ELLERBE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.4 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 462 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 1022 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KRAH 161726
SVRRAH
NCC123-125-153-161815-
/O.NEW.KRAH.SV.W.0166.090716T1726Z-090716T1815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
126 PM EDT THU JUL 16 2009
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN MONTGOMERY COUNTY IN CENTRAL NORTH CAROLINA
SOUTHWESTERN MOORE COUNTY IN CENTRAL NORTH CAROLINA
NORTHERN RICHMOND COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 215 PM EDT
* AT 126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER COVINGTON...OR 13 MILES NORTHWEST OF
ROCKINGHAM...MOVING EAST AT 15 MPH. PENNY SIZED HAIL AND WINDS IN
EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
ELLERBE...
NORMAN...
DERBY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
CLOUD TO GROUND LIGHTNING IS DEADLY SO SEEK SHELTER INDOORS AND STAY
AWAY FROM THE WINDOWS. DO NOT USE THE TELEPHONE UNLESS IT IS AN
EMERGENCY. IF YOU CANNOT SEEK SHELTER INDOORS AUTOMOBILES WILL
PROVIDE GOOD SHELTER.
&&
LAT...LON 3501 7989 3505 7988 3507 7991 3511 7991
3512 7995 3520 7996 3534 7942 3507 7942
3504 7946 3499 7956 3499 7988
TIME...MOT...LOC 1727Z 268DEG 12KT 3512 7985
$$
BLAES1 follow-up statement
000
WWUS52 KRAH 161747
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
147 PM EDT THU JUL 16 2009
NCC123-125-153-161815-
/O.CON.KRAH.SV.W.0166.000000T0000Z-090716T1815Z/
MONTGOMERY NC-MOORE NC-RICHMOND NC-
147 PM EDT THU JUL 16 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR NORTHERN RICHMOND...SOUTH CENTRAL MOORE AND SOUTHEASTERN
MONTGOMERY COUNTIES...
AT 147 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
ELLERBE...OR 13 MILES NORTH OF ROCKINGHAM...MOVING EAST AT 15 MPH.
DAMAGING WINDS OF...58 MPH...AND GREATER ARE LIKELY WITH THIS STORM.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... NORMAN...TAYLORTOWN...
SEVEN LAKES...PINEHURST...PINEBLUFF...HOFFMAN...FOXFIRE AND DERBY.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY IF NO SHELTER IS AVAILABLE...TAKE COVER IN A VEHICLE.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3505 7983 3508 7989 3512 7988 3519 7985
3534 7942 3507 7942 3504 7946 3499 7956
TIME...MOT...LOC 1747Z 268DEG 12KT 3512 7977
$$
BLAESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 1:25 PM EDT, 1 minute earlier.
Area forecast discussion, Jul 16, 1:25 PM EDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 125 PM EDT THU JUL 16 2009 .SYNOPSIS... A SURFACE TROUGH OF LOW PRESSURE WILL STRENGTHEN OVER NC TODAY. MEANWHILE... A COLD FRONT WILL APPROACH FROM THE NORTHWEST AND STALL OVER VA TONIGHT. A WAVE OF LOW PRESSURE WILL TRACK ALONG THE STALLED FRONT ON FRIDAY. BENEATH A SHARPENING AND UNSEASONABLY STRONG UPPER LEVEL TROUGH... THE FRONT WILL THEN MOVE SLOWLY EASTWARD ACROSS NC FRIDAY NIGHT AND SATURDAY... AND STALL ALONG THE COAST THROUGH EARLY NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1039 AM THURSDAY... BASED ON MESO ANALYSIS AND SATELLITE/RADAR TRENDS...HAVE MADE MINOR ADJUSTMENTS TO THE FORECAST THROUGH THIS EVENING. HAVE INCREASED POPS ACROSS THE SOUTH AND SOUTHEAST...AND HAVE LOWERED MAX TEMPS A COUPLE OF DEGREES IN THE NW. 12Z SOUNDINGS DEPICT PRECIPITABLE WATER VALUES BETWEEN 1.75 TO 1.9 INCHES...SLIGHTLY ABOVE NORMAL FOR THIS TIME OF YEAR. WATER VAPOR IMAGERY AND UPPER AIR ANALYSIS SUGGEST A COMPACT MID LEVEL CIRCULATION CENTER OVER NORTHERN GA DRIFTING E-NE. 850MB TROUGH HAS CROSSES MOST OF THE PIEDMONT WHILE A 700MB TROUGH WAS ANALYZED ALONG THE SOUTHERN APPALACHIANS. MESO ANALYSIS DEPICTS MODERATE MOISTURE INFLUX AND INSTABILITY PLUS LOW LEVEL CONVERGENCE OVER THE SOUTHERN COUNTIES. FINALLY SATELLITE DEPICTS MUCH OF THE NW PIEDMONT SHROUDED IN MID/UPPER LEVEL CLOUDS WHILE AREAS OF THE SOUTHERN PIEDMONT...SANDHILLS AND COASTAL PLAIN RECEIVING STRONG INSOLATION. EXPECT AIR SOUTHERN AND EASTERN AREAS TO CONTINUES TO DESTABILIZE THROUGH EARLY AFTERNOON. MODELS DEPICTS LOW LEVEL CONFLUENCE ZONE TO DRIFT SLOWLY EAST WHILE MID LEVEL CIRCULATION DRIFT ALONG SC BIRDER THIS AFTERNOON. APPROACH OF MID LEVEL SYSTEM IN AXIS OF BEST MOISTURE AND INSTABILITY SHOULD TRIGGER SCATTERED THUNDERSTORMS BY 16-17Z OVER THE SOUTHERN PIEDMONT...SPREADING INTO THE EASTERN PIEDMONT AND SANDHILLS BETWEEN 18-20Z. ADVECTION OF SLIGHTLY DRIER AIR BEHIND THE PASSAGE OF 850-700MB TROUGH MAY ENHANCE THE DOWNDRAFTS... LEADING TO A FEW STRONG/SEVERE DOWNBURSTS THIS AFTERNOON. THIS POTENTIAL LOOKS BEST IN THE SANDHILLS AND SOUTHERN COASTAL PLAIN. ACROSS THE NORTH ...KINEMATICS AND AVAILABLE POTENTIAL ENERGY NOT AS SIGNIFICANT COMPARED TO THE SOUTHERN COUNTIES. HOWEVER LOW LEVEL ADVECTION OF MOISTURE AND INSTABILITY WILL SUPPORT SCATTERED CONVECTION ESPECIALLY FROM RALEIGH EAST INTO THE NORTHERN COASTAL PLAIN. MAX TEMPS THIS AFTERNOON DEPENDENT UPON CLOUD COVERAGE. HAVE ADJUSTED THE NW PIEDMONT DOWN A COUPLE OF DEGREES VEIL OF MID/HIGH LEVEL CLOUDS RATHER OPAQUE OVER THE REGION AT THIS TIME AND SHOULD REMAIN THAT WAY THROUGH 18Z. LOW LEVEL THICKNESSES VERIFIED 5M WARMER THAN PREDICTED BY THE MODELS...IF THIS ERROR PERSIST THIS AFTERNOON...MAY SEE TEMPS NEAR 95 DEGREES OCCUR OVER THE SANDHILLS AND SOUTHERN COASTAL PLAIN.-WSS TONIGHT...CONVECTIVE COVERAGE AND INTENSITY SHOULD WANE OVERNIGHT (BEFORE RAMPING BACK UP EARLY FRIDAY MORNING AHEAD OF A MORE SIGNIFICANT LOWER TO MID LEVEL S/W TROUGH AND DEVELOPING SURFACE FRONTAL WAVE)... SINCE THE SURFACE COLD FRONT IS FORECAST TO STALL OVER VA AND INSTABILITY LESSENS WITH NOCTURNAL COOLING. OVERNIGHT LOWS 70 TO 75 DEGREES. -MWS && .SHORT TERM /FRIDAY AND FRIDAY NIGHT/... AS OF 315 AM THURSDAY... UPPER LOW CURRENTLY JUST NORTH OF THE CANADA/MINNESOTA BORDER IS EXPECTED TO PUSH SE/RD OVER THE GREAT LAKES BY FRIDAY MORNING...AS A POTENT SHORTWAVE DIGS SOUTH THROUGH THE MIDWEST. AT THE SURFACE... A SURFACE BOUNDARY SHOULD BE STALLED ENE TO WSW SOMEWHERE JUST NORTH OF THE NC/VA BORDER. THE NAM/GFS SHOW A LEAD...WEAKER SHORTWAVE LIFTING THROUGH NC EARLY FRIDAY MORNING. WITH A MOIST AIRMASS IN PLACE (PWATS AOA 1.75)...WILL HAVE A CHANCE POP IN BEFORE SUNRISE. THE FRONT IS EXPECTED TO REMAIN JUST NORTH OF THE NC/VA BORDER...KEEPING CENTRAL NC IN A WARM...MOIST AND UNSTABLE AIRMASS DURING THE DAY ON FRIDAY. UNDER BROAD SCALE HEIGHT FALLS ASSOCIATED WITH THE DEEPENING UPPER LEVEL TROUGH...THE NAM/GFS SHOW A SURFACE WAVE DEVELOPING ALONG THE FRONTAL ZONE. THIS WILL HELP TO BACK WINDS THAT INITIALLY START OUT MORE WEST TO SOUTHWESTERLY AROUND TO MORE SOUTHERLY AND EVEN SOUTHEASTERLY. THIS WILL HELP TO INCREASE LOW LEVEL MOISTURE ADVECTION WITH DEWPOINTS IN THE UPPER 60S TO LOWER 70S AND GIVE WAY YIELD ML CAPES OF 1000-1500 J/KG ACROSS MOST OF THE EASTERN TWO-THIRDS OF NC...WITH THE NAM SHOWING SBCAPES OF UP TO 3000 J/KG BY 21Z. EXPECT SCATTERED TO WIDESPREAD CONVECTION WILL BE POSSIBLE IF FULL HEATING IS REALIZED. MAIN UPPER LEVEL JET DYNAMICS SHOULD BE TO THE NORTH OVER SOUTHERN NEW ENGLAND DURING THE DAY...BUT UPPER DIVERGENCE EXPECTED TO INCREASE THROUGHOUT THE DAY AS THE JET POSITIONS ITSELF WITH NC IN A MORE FAVORABLE PROXIMITY TO THE RIGHT ENTRANCE REGION. THIS ALSO HELPS TO RAISE BULK SHEAR VALUES TO 30-35KTS...INCREASING TOWARD THE VA BORDER. THUS...STORMS WILL HAVE THE POTENTIAL TO ROTATE... PARTICULARLY OVER THE NORTHERN NC PIEDMONT. IN ADDITION... IF A SURFACE WAVE DOES INDEED DEVELOP INVOF THE NC/VA BORDER...BACKED LOW LEVEL WINDS WILL ENHANCE ANY POTENTIAL TORNADO THREAT AS STORMS APPROACH THE BOUNDARY. CURRENTLY....CENTRAL TO EASTERN NC IS IN THE SPC DAY 2 OUTLOOK UNDER A SLIGHT RISK. MUCH OF THIS FORECAST WILL DEPEND ON THE REALIZATION OF INSTABILITY WITH DAY TIME HEATING...WHICH COULD BE HAMPERED BY CLOUDINESS FROM UPSTREAM CONVECTION ON THURSDAY EVENING. ALSO...THE LOCATION OF THE SURFACE BOUNDARY (WHICH RIGHT NOW IS EXPECTED TO REMAIN NORTH OVER VA) AND ANY SUBSEQUENT WAVE DEVELOPMENT ALONG IT WILL AUGMENT THE THREAT OF SEVERE WEATHER. WILL TREND LIKELY POPS EASTWARD TOWARD BETTER INSTABILITY DURING THE DAY. MAX TEMPS ON FRIDAY WILL BE SOMEWHAT AT THE MERCY OF PRECIP COVERAGE...BUT 87-90 LOOKS GOOD WITH ALL OF OUR CWA EXPECTED TO REMAIN IN WARM SOUTHERLY FLOW. SURFACE FRONT IS EXPECTED TO CROSS THE MOUNTAINS FRIDAY NIGHT BE WORKING ITS WAY EAST ACROSS THE STATE...ALBEIT VERY SLOWLY. WILL KEEP A CHANCE POP IN OVERNIGHT AHEAD OF THE FRONT...WITH LOWS WARM AND MUGGY IN THE UPPER 60S TO LOW 70S. && .LONG TERM /SATURDAY THROUGH THURSDAY/... AS OF 120 PM THURSDAY... THE EARLY EXTENDED FORECAST REMAINS DOMINATED BY THE DEEP UPPER TROUGH TO THE WEST AND A STALLED/WEAKENING SURFACE FRONT ALONG THE COAST. AS THE UPPER TROF AMPLIFIES AND DIGS INTO THE OHIO VALLEY...A SURFACE COLD FRONT WILL MOVE ACROSS THE AREA FRIDAY NIGHT. THIS FRONT WILL STALL ALONG THE COAST SATURDAY...PRODUCING A CHANCE FOR CONVECTION MAINLY EAST OF INTERSTATE 95 THROUGH MONDAY. THE FAIRLY COOL AIRMASS IN PLACE (LOW LEVEL THICKNESSES 1400M) SUGGESTS SUB-SEASONAL HIGHS SATURDAY THROUGH MONDAY IN THE LOW TO MID 80S... IN LINE WITH LATEST MOS NUMBERS. GRADUAL DE-AMPLIFICATION/WEAKENING OF THE UPPER TROF EARLY NEXT WEEK ALLOWS A STRONG RIDGE OFFSHORE TO RETROGRESS. THE RESULTING DEEP RETURN FLOW WILL PUMP UP THE LOW LEVEL MOISTURE PROFILE AND GRADUALLY NUDGE THE SURFACE FRONT/INVERTED TROF WEST AND BACK INTO THE AREA BY MIDWEEK. AS SUCH...POPS WILL BE MORE UNIFORMLY IN THE CHANCE CATEGORY ACROSS THE AREA IN THE TUESDAY THROUGH THURSDAY TIME FRAME. TEMPS THROUGH THE PERIOD SHOULD BE RATHER UNIFORMLY IN THE MID TO UPPER 80S...A CATEGORY OR TWO DIMINISHED DEPENDENT ON HOW EXTENSIVE CLOUD COVER AND RAIN TURN OUT TO BE. && .AVIATION /12Z THURSDAY THROUGH MONDAY/... AS OF 745 AM THURSDAY... VFR CONDITIONS EXPECTED THROUGH EARLY THIS AFTERNOON... WITH SCATTERED SHOWERS AND THUNDERSTORMS AND ASSOCIATED BRIEF SUB-VFR CONDITIONS... MAINLY AT FAY/RDU/RWI... BETWEEN 18 AND 23Z. THE UPSTREAM MCS/CLUSTER OF SHOWERS AND THUNDERSTORMS OVER THE EASTERN TN VALLEY... HAS CONTINUED TO WEAKEN AS IT APPROACHES A MORE STABLE AIRMASS FROM THE NC MOUNTAINS EASTWARD INTO THE PIEDMONT. THE REMNANTS OF THIS ACTIVITY -- IN THE FORM OF A VFR SPRINKLE OR SHOWER -- MAY AFFECT THE TRIAD TERMINALS BETWEEN 12-16Z THIS MORNING. OTHERWISE... EXPECT DRY VFR CONDITIONS TO PERSIST UNTIL THIS AFTERNOON AND EVENING... WHEN THE MID LEVEL DISTURBANCE ASSOCIATED WITH THE DECAYING CONVECTIVE CLUSTER INITIATES NEW SHOWER AND THUNDERSTORM ACTIVITY... FUELED BY DIURNAL/DAYTIME HEATING AND DESTABILIZATION... MAINLY FROM RDU SOUTHEASTWARD. SSW SURFACE WINDS WILL STRENGTHEN INTO THE 9-13 KT RANGE (WITH AN OCCASIONAL GUST INTO THE 15-20 KT RANGE) AND VEER TO A MORE WSW COMPONENT THIS AFTERNOON... AS A PRE-FRONTAL SURFACE STRENGTHENS OVER NC... AND A COLD FRONT APPROACHES FROM THE NW. SHOWER AND THUNDERSTORMS ARE EXPECTED TO LINGER LONGEST IN THE VICINITY OF FAY... BEFORE DIMINISHING BY MID EVENING. A LIGHT SW BREEZE THIS EVENING MAY WEAKEN SUFFICIENTLY... PERHAPS CALM BY DAWN... AND ALLOW FOR THE DEVELOPMENT OF MVFR VISIBILITY OBSCURATION IN THE PRE-DAWN HOURS FRIDAY. LOOKING AHEAD... A WAVE OF LOW PRESSURE WILL TRACK THROUGH VA FRIDAY... ALONG A COLD FRONT WHICH IS EXPECTED TO STALL OVER SOUTHERN VA ON TONIGHT. THIS SYSTEM WILL ENHANCE THE PROBABILITY OF MVFR CLOUD BASES AND SHOWERS AND THUNDERSTORMS EARLY FRIDAY MORNING THROUGH FRIDAY EVENING. BENEATH AN AMPLIFYING AND UNSEASONABLY STRONG TROUGH ALOFT... THE FRONT AND ASSOCIATED UNSETTLED CONDITIONS WILL THEN MOVE SLOWLY EASTWARD ACROSS CENTRAL NC FRIDAY NIGHT AND SATURDAY... AND STALL ALONG THE COAST THROUGH EARLY NEXT WEEK. -MWS && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MWS NEAR TERM...WSS/MWS SHORT TERM...SMITH/MWS LONG TERM...MLM AVIATION...MWS
Hazardous weather outlook, Jul 16, 12:37 PM EDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1237 PM EDT THU JUL 16 2009 NCZ007>011-021>028-038>043-073>078-083>086-088-089-170930- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1237 PM EDT THU JUL 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS CENTRAL NORTH CAROLINA THIS AFTERNOON AND PERSIST UNTIL EARLY EVENING. A FEW OF THE STORMS MAY BE BRIEFLY SEVERE PRODUCING WIND GUSTS AROUND 60 MPH. THE THREAT FOR ISOLATED SEVERE THUNDERSTORMS APPEAR TO BE GREATEST OVER THE SOUTHERN PIEDMONT...THE SANDHILLS...AND MOST OF THE COASTAL PLAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN ON FRIDAY... AHEAD OF A WAVE OF LOW PRESSURE EXPECTED TO TRACK THROUGH VIRGINIA. THE MAIN SEVERE THREAT WITH ANY STORMS WILL BE DAMAGING WINDS AND LARGE HAIL... THOUGH AN ISOLATED TORNADO WILL BE POSSIBLE NEAR THE VIRGINIA BORDER. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER ASSOCIATED WITH THE STORMS.
In the hours before
Special weather statement, Jul 16, 1:15 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 115 PM EDT THU JUL 16 2009 NCZ074-075-083>086-161815- ANSON-HOKE-MONTGOMERY-MOORE-RICHMOND-SCOTLAND- 115 PM EDT THU JUL 16 2009 ...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS RICHMOND...MOORE... MONTGOMERY...ANSON...HOKE AND SCOTLAND COUNTIES THROUGH 230 PM EDT... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND INTENSIFY AS THEY MOVE EAST ACROSS THE SOUTHERN PIEDMONT AND SANDHILLS. THE SHOWERS AND THUNDERSTORMS WILL BE MOST WIDESPREAD ACROSS SOUTHEAST MONTGOMERY...SOUTHERN MOORE AND NORTHWESTERN HOKE COUNTIES THROUGH AROUND 230 PM. THE STRONGEST THUNDERSTORMS WILL CONTAIN GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING. BLAES
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 3:08 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Johnston | 39 min |
| Jul 16, 3:28 PM EDT | Areal Flood Advisory | RAH | Richmond | 48 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.